You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
A Generalized Estimator for the Mean of a Finite Population Using Multi-Auxiliary Information
Surendra K. Srivastava
Journal of the American Statistical Association
Vol. 66, No. 334 (Jun., 1971), pp. 404-407
Stable URL: http://www.jstor.org/stable/2283945
Page Count: 4
Preview not available
For estimating the mean of a finite population using information on p auxiliary characters x1,⋯,xp, a class of ratio type estimators is considered. For any function h(u1,⋯,up) = h(u) where ui = x̄i/X̄i, i = 1, ⋯, p, the ratio of the simple random sample mean and the population mean of the character xi, such that h(e) = 1, ei = 1, i = 1, ⋯, p, and such that it satisfies the conditions (1), (2) and (3) of Section 3, the estimator considered is ỹh = ȳh(u). Asymptotic expressions for the bias and the variance of the estimator are obtained and it has been shown that ratio estimators of the form ỹh are asymptotically no more efficient than the regression estimator.
Journal of the American Statistical Association © 1971 American Statistical Association